MAUDE Adverse Event Report: STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA TITANIUM 4.5 BLOCKER; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48130000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records and complaint history were reviewed for the corresponding lot number and no relevant issues or similar complaints were identified.Visual inspection of returned device reveals there is one deformation mark on the bottom of the blocker.The single deformation mark indicates that the rod was not horizontally placed into the head of the associated screw tulip.Deformation from rod is much more shallow than expected for 8nm of torque indicating the blocker was under tightened.Chattering marks are also observed on bottom of blocker.Chattering marks result from repetitive movement over the rod during blocker back out and indicate that the blocker was not sufficiently tightened on a properly placed rod.It cannot be confirmed which returned screw is associated with this blocker, however, there are multiple screws with deformation marks at high angles on the tulip and shank head.This evidence further supports that the rod was not properly positioned in the screw tulip head(s).Device ifu and sgt were reviewed: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.To final tighten; use the anti-torque key and the torque wrench: place the anti-torque key over the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.Line up the two arrows to achieve the final tightening torque of 8nm.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Note: do not exceed 8nm during final tightening.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis helps to maximize the torque needed to lock the implant assembly improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.Contouring or bending of rods or plates is recommended only if necessary according to the surgical technique of each system.Rods or plates should only be contoured with the proper contouring instruments.Incorrectly contoured rods/plates, or rods/plates which have been repeatedly or excessively contoured must not be implanted.The most likely cause of the reported event was determined to be improper placement of the rod in the tulip head during final tightening.The blocker was also most likely over-tightened, as indicated by the deep rod indentation mark.There is evidence from the other blockers used in the construct that they were also misaligned in the tulip heads and/or over- or under-torqued, which would add additional stress to each individual blocker.
 
Event or Problem Description
A physician reported migration of two xia 4.5 blockers and one tritanium pl cage.The patient was revised approximately eight weeks after implantation.All components of the construct were returned.Analysis of the additional four xia 4.5 blockers which were returned indicates that all six blockers in the construct were not appropriately secured and therefore contributed to the migration of the rods.This report captures the third of six xia 4.5 blockers.

Brand Name
XIA TITANIUM 4.5 BLOCKER
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key12366658
Report Number0009617544-2021-00140
Device Sequence Number17301463
Product Code NKB
UDI-Device Identifier04546540448897
UDI-Public04546540448897
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48130000
Device Catalogue Number48130000
Device Lot Number7H4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR